MAUDE Adverse Event Report: COOK INC CHECK-FLO ADAPTER; HET LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

COOK INC CHECK-FLO ADAPTER; HET LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name; het; odc, laparoscope, gynecologic (and accessories); endoscope channel accessory.The event is currently under investigation.
 
Event or Problem Description
The device is leaking instead of self-sealing.The facility is not for sure if it's leaking above or below the adapter.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.(b)(4).Investigation: a review of complaint history, device history record and specifications was conducted during the investigation.The product was not returned for the investigation.By report, when inserting an instrument, check-flo valve leaked.Procedure was completed with the device in place.Complaint is confirmed based upon customer testimony.Root cause could not be determined.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of non conformances that may have contributed to this incident could not be performed as lot number was not provided.Devices from stock were leak tested, with one failure in a sample of 7 devices.We have notified the appropriate internal personnel of this event and will continue to monitor for similar complaints.Clinical input has been received.The event is no longer being considered reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or product malfunction as there is no indication of the malfunction leading to an adverse event.No harm to the patient has been reported.Some drainage is expected and accounted for during a urological procedure and constant irrigation and drainage is usually used to keep the field clear for the scope.A leak of this nature is of very little concern.
 
Event or Problem Description

Brand Name
CHECK-FLO ADAPTER
Common Device Name
HET LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5744774
Report Number1820334-2016-00557
Device Sequence Number13518511
Product Code HET
UDI-Device Identifier00827002154766
UDI-Public(01)00827002154766(17)190314(10)6810254
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K903124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number050885
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/08/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2016
Supplement Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;